MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60AT
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that a lens was defective.Additional information was received stating the iol has scratches on optic.
 
Additional Manufacturer Narrative
The product was returned for analysis and the reported complaint was observed.Iol returned pressed down on two posts of the lens case base resulting in deformation of the iol.Solution was dried on both surfaces of the optic and haptics.One haptic is bent, the other haptic is intact.The optic is scratched/marked-rejectable.Photo shows iol in a lens case base.The lens is resting against three posts of the iol case base.One haptic is adhered to the optic.What appears to be a dried solution can be observed over the iol.The reported scratches cannot be confirmed.There have been no other complaints for this lot.We are unable to determine the root cause for the reported complaint "scratches on optic".The returned iol shows evidence of possible handling by the customer due to the presence of solution.In addition to this, all iols are 100% cosmetically inspected as per approved manufacturing procedures and the observed lens damage/condition would not meet our current release criteria.Based on these investigation findings, we are unable to verify if the iol contributed to the event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15960109
Report Number9612169-2022-00686
Device Sequence Number20061805
Product Code HQL
UDI-Device Identifier00380650130525
UDI-Public00380650130525
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2026
Device Model NumberSN60AT
Device Catalogue NumberSN60AT.320
Device Lot Number25255892
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2022
Supplement Date Received by Manufacturer02/01/2023
Initial Report FDA Received Date12/12/2022
Supplement Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown